Allergy to eye drops

Hoping someone can help me please.

I am my third prescription of eye drops which I have now been using for 4 days and am finding that the side effects are becoming unbearable.

I have burning, itchy, watery eyes. This has happened with my previous eyes drops, Brimonidine and Timolol. Both of which I had to stop using becomes of the same side effects.

I am now concerned that I won't find any suitable.

My interoccular pressure is overy 30 in both eyes.

3 Replies

oldestnewest
  • I had terrible trouble when 1st diagnosed, the drops were causing real problems. They eventually settled on preservative free Bimatoprost, they are called LUMIGAN, made by Allergan. I live in UK, but these are made in Ireland.

    I think the key is asking for the single dose containers, these don't have the preservatives, so you're less likely to have an adverse reaction.

    I hope you find something, it's awful!

  • When I was first diagnosed in 2011 they tried me on all the different types of eye drops available. In the end they put their hands in the air and said, "We don't know what to do with you!"

    My reply: "Perhaps now you will prescribe me some preservative free eye drops!" They reluctantly agreed and I've had no trouble since, though eventually I have needed a trabeculectomy in the left eye, and am having it done in my right eye very soon.

    Look and see if your drops contain the preservative benzalkonium chloride, as that was the one that caused all my reactions.

  • Sorry, forgot to say that I am on a brand called Saflutan which contains tafluprost.